MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534680
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned advanix biliary stent was analyzed, and a visual evaluation noted that the guide catheter was kinked.The stent was damaged.The suture thread was not returned.Microscope inspection revealed that the suture hole of the push catheter was torn.Functional inspection was performed and the pull wire was extended/retracted without issues.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.Upon analysis, it was determined that the guide catheter was kinked.The stent was damaged.The suture thread was not returned.Microscope inspection revealed that the suture hole of the push catheter was torn, and functional inspection didn't show problems.The guide catheter kinked, stent damaged and suture hole of the push catheter torn indicates that the user may have experienced difficulties deploying the stent.The kinked guide catheter may be related to some technique applied by the user during procedure and or tortuous anatomy could have contributed on this problem.The stent could have been damaged by some interaction with another device and or some technique applied by the customer could have contributed as well.While those conditions were present and the user attempted to deploy the stent, this ended up tearing the suture hole of the push catheter.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an hemostasis procedure in the common bile duct on (b)(6) 2021.During the procedure, it was noted that stent would not disengage from the pusher.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent was damaged, therefore this event has been deemed an mdr reportable event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12727395
Report Number3005099803-2021-05515
Device Sequence Number1558663
Product Code FGE
UDI-Device Identifier08714729787235
UDI-Public08714729787235
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberM00534680
Device Catalogue Number3468
Device Lot Number0025545470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1